Lawrence J. Solin, MD, FACR
Ultima Vez Modificado: 17 de febrero del 2002
Dear OncoLink "Ask The Experts,"
I would like to know any information regarding radiation recall. This was not mentioned to me when I underwent radiation therapy for breast cancer in 2001.
Lawrence J. Solin, MD, FACR, Professor of Radiation Oncology at the University of Pennsylvania, responds:
Radiation recall can occur when chemotherapy is given after radiation treatment. When radiation treatment is given, the skin in the radiation treatment field can react with some redness (erythema) that usually resolves within 1-2 weeks after treatment. When chemotherapy is then given after the radiation, sometimes the skin redness can come back again, although usually not as intensely as after the primary radiation treatment. Again, the skin reaction usually resolves fairly quickly. Radiation recall more commonly occurs after certain chemotherapy agents. Radiation recall is usually not a serious problem.
Oct 18, 2011 - After 10 years of annual mammography screening for breast cancer, more than 60 percent of women will receive at least one false-positive recall; and, breast cancer detection rates in women aged 50 to 79 years are similar with digital or film-screen mammography, according to two studies published in the Oct. 18 issue of the Annals of Internal Medicine.
Apr 21, 2014